Alert archive / California / Red Flag Warnings in 2020
Red Flag Warning 13, NWS Sacramento, CA
NWS Sacramento, CA issued this red flag warning at Dec 6, 2020, 3:15 PM PST. It took effect at Dec 6, 2020, 11:00 PM PST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2020, 3:15 PM PST (23:15 UTC)
- In effect from
- Dec 6, 2020, 11:00 PM PST
- Expired
- Dec 7, 2020, 5:00 PM PST
- In force
- 18 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
474 WWUS86 KSTO 062315 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 315 PM PST Sun Dec 6 2020 ...Strong north Winds and Low Humidity Causing Critical Fire Weather Conditions... .Strong, gusty northerly winds on the west side of the Sacramento Valley and into Solano County along with dry fuels and low humidity will result in critical fire weather conditions later tonight and into Monday afternoon. This area has not seen significant rainfall yet, and fuels are at unseasonably dry levels. CAZ215>218-263-080100- /O.NEW.KSTO.FW.W.0013.201207T0700Z-201208T0100Z/ Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Carquinez Strait and Delta-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- 315 PM PST Sun Dec 6 2020 ...RED FLAG WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PST MONDAY FOR STRONG NORTH WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 215, 216, 217, 218, AND 263... The National Weather Service in Sacramento has issued a Red Flag Warning, which is in effect from 11 PM this evening to 5 PM PST Monday. * AFFECTED AREA...Fire weather zone 215.Fire weather zone 216.Fire weather zone 217.Fire weather zone 218.Fire weather zone 263. * WIND...North 15 to 25 mph with gusts 30 to 45 mph are expected mainly west of Interstate 5 and along the foothills of the coastal range. Higher gusts are possible off the Vaca Mountains. * HUMIDITY...Minimum humidity 10 to 20 percent Monday. Moderate recovery west side of the Valley this evening, but humidity lowering after midnight. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
2 follow-up statements
457 WWUS86 KSTO 071100 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 300 AM PST Mon Dec 7 2020 ...Strong Wind and Low Humidity Causing Critical Fire Weather Conditions Today... .Strong, gusty northerly wind along the west side of the Sacramento Valley and into Solano County today combined with dry fuels and low humidity will result in critical fire weather conditions. Wind decreases this afternoon into evening. CAZ215>218-263-080100- /O.CON.KSTO.FW.W.0013.000000T0000Z-201208T0100Z/ Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Carquinez Strait and Delta-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- 300 AM PST Mon Dec 7 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 215, 216, 217, 218, AND 263... * AFFECTED AREA...West half of fire weather zones 215, 216, and 217, and fire weather zones 218 and 263. * WIND...North 15 to 25 mph with gusts 30 to 45 mph mainly west of Interstate 5 and along the foothills of the coastal range. Higher gusts are possible off the Vaca Mountains. * HUMIDITY...Minimum humidity 6 to 20 percent today. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
912 WWUS86 KSTO 080101 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 501 PM PST Mon Dec 7 2020 CAZ215>218-263-080215- /O.EXP.KSTO.FW.W.0013.000000T0000Z-201208T0100Z/ Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Carquinez Strait and Delta-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- 501 PM PST Mon Dec 7 2020 ...RED FLAG WARNING WILL EXPIRE AT 5 PM PST THIS AFTERNOON FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 215, 216, 217, 218, AND 263... Winds continue to decrease this afternoon and humidities will slowly rise this evening...therefore the Red flag Warning will be allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Dec 6, 3:01 PM PST, 14 minutes earlier.
Area forecast discussion, Dec 6, 3:01 PM PST, 14 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 301 PM PST Sun Dec 6 2020 .SYNOPSIS... Areas of gusty north to east winds will continue through early Tuesday. Dry weather expected through the work week with above normal high temperatures. && .DISCUSSION... A low pressure system forecast to dig south across the CA/NV border today has brought gusty winds and high clouds to northern California this afternoon. The current MFR/SAC gradient is 7.6 mb with the SAC/RNO gradient at -2 mb. Gusts are forecast to increase and become more widespread into this evening and overnight, with gradients reaching their maximum by tomorrow morning. Strongest winds in the Sacramento Valley are expected in the Northern Sacramento Valley and along the west side, extending into the Delta. A Wind Advisory is in effect this evening through tomorrow afternoon for the southwestern Sacramento Valley and delta. Gusts of 50+ mph are possible over the Sierra particularly in wind favored gaps and ridges. These dry, gusty winds in combination with relatively dry fuels will create elevated fire weather concerns early this week. As a result, a Red Flag Warning has been issued for the central to southwestern portions of the Sacramento Valley tonight into tomorrow where the concern is the greatest. Gradients are forecast to relax by Tuesday as the low pushes out of the forecast region. In its wake, we will see slightly warmer conditions due to the downslope flow that will cause adiabatic heating over interior northern California early this week. Above average high temperatures will continue, pushing 20+ degrees above average for some mountain locations on Tuesday. Cool morning lows will also continue with patchy frost possible under cloud free skies mainly in the San Joaquin Valley. && .EXTENDED DISCUSSION (Thursday THROUGH Sunday)... No major changes to the forecast as models and ensembles continue to support ridging along the West Coast. We may have periods of occasionally breezy north flow mid to late week, as guidance also suggests downstream troughing over the Desert Southwest. By the weekend, guidance has hinted at the potential for a trough passing over the PacNW which could bring some light precip to the northern most counties, including Shasta. Confidence remains low in this though, as the pattern looks similar to what occurred this weekend. Overall, expect the warm days and cool nights to continue. && .AVIATION... VFR conditions next 24 hours except local MVFR possible San Joaquin Valley around 12 to 18Z. Dry Northerly flow with surface gusts up to 25 kts for Valley terminals through Monday. Gusty north to east winds also expected over the Sierra Nevada. && .STO WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 PM this evening to 5 PM PST Monday for Carquinez Strait and Delta-Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft-Southeast Edge Shasta-Trinity NF and Western Portions of Tehama-Glenn Unit-Southern Sacramento Valley in Yolo-Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft. Wind Advisory from 10 PM this evening to 4 PM PST Monday for Carquinez Strait and Delta-Southern Sacramento Valley. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 3:30 AM PST | Wind Advisory | STO | 36 hr |
Nearby
Red Flag Warnings in California, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.